Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 60, NWS Shreveport, LA

April 18, 2016Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Apr 18, 2016, 8:22 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2016, 8:22 PM CDT (01:22 UTC)
Expired
Apr 18, 2016, 11:45 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 23 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 8:53 PM CDTFLASH FLOODShreveport, LAHIGH WATER REPORTED AT THE UNDERPASS OF CADDO AND COMMON STREETS.
Apr 18, 8:57 PM CDTFLASH FLOODShreveport, LAHIGH WATER HAS FORCED THE CLOSURE OF THE FERN AND E. 70TH INTERSECTION.
Apr 18, 8:58 PM CDTFLASH FLOODShreveport, LAHIGH WATER REPORTED AT LINE AVENUE AND RUTHERFORD.
Apr 18, 9:00 PM CDTFLASH FLOODShreveport, LANEARLY A FOOT OF WATER ON TYNNESIDE WAY IN SOUTH SHREVEPORT.
Apr 18, 9:02 PM CDTFLASH FLOODShreveport, LAHIGH WATER ACROSS THE INTERSECTION OF MOUNT ZION ROAD AND LINWOOD AVEUNUE. ROADS BEGINNING TO WASH OUT.
Apr 18, 9:22 PM CDTFLASH FLOODShreveport, LAMIDWAY AT HEARNE FLOODED AND CLOSED.
Apr 18, 9:23 PM CDTFLASH FLOODShreveport, LAWEST 69TH STREET FLOODED AND CLOSED.
Apr 18, 9:24 PM CDTFLASH FLOODShreveport, LARANDOLPH AT FAIRY STREET FLOODED AND CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WGUS54 KSHV 190122
FFWSHV
LAC015-017-190445-
/O.NEW.KSHV.FF.W.0060.160419T0122Z-160419T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT MON APR 18 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 1145 PM CDT

* AT 818 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
  FLOODED STREETS ACROSS THE METRO AREA WITH CLOUSURES. LIGHT TO
  MODERATE RAINFALL CONTINUES THIS EVENING ACROSS THE WARNED AREA.
  UP TO FOUR INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
  ALREADY OCCURRING AND RUNOFF WILL CONTINUE UNTIL NEARLY MIDNIGHT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...VIVIAN...HAUGHTON...GREENWOOD...BLANCHARD...
  BENTON...PLAIN DEALING...OIL CITY...SAREPTA...MOORINGSPORT...HOSSTON...
  RODESSA...BELCHER...IDA...GILLIAM...FOSTERS...EASTWOOD...BETHANY AND
  DIXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT GO AROUND ANY ROAD BARACADES SET IN
PLACE BY LAW ENFORCMENT.

&&

LAT...LON 3220 9404 3302 9404 3301 9351 3297 9353
      3292 9347 3287 9345 3278 9347 3276 9345
      3241 9344 3241 9337 3239 9343 3237 9340
      3231 9343 3228 9341 3225 9362 3227 9362
      3232 9366 3232 9371 3235 9377 3219 9395

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 7:53 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 18, 7:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT MON APR 18 2016

.AVIATION...
FOR THE ARKLATEX...IFR/MVFR WITH A SLOW CHANGE ANYTIME SOON UNDER
A BLOCK IN THE PATTERN. OUR CIGS MAY LIFT A BIT MIDDAY ON TUESDAY
AND MOST OF PRECIP WILL BE OVER LA/AR. SFC WINDS ARE LIGHT NE OR
CALM WITH LOW CIGS AND VSBY ISSUES WITH -RA/DZ. WE COULD SEE VLIFR
BRIEFLY AROUND DAYBREAK. ALOFT...OUR NE FLOW IS ONLY 1KFT
THICK...THEN VEERS TO S/SE 15-25KTS UP TO THE FRZ LEVEL AT
12KFT...THEN VEERS TO SW 20-50KTS INTO VARIOUS FLIGHT LEVELS. LATE
WEEK IMPROVEMENTS WILL BE ACCOMPANIED BY A WEAK FROPA. /24/

&&

.PREV DISCUSSION... /ISSUED 420 PM CDT MON APR 18 2016/

DISCUSSION...
COMPLICATED FORECAST TO SAY THE LEAST...AS THE N-S BAND OF
SHRA...WITH A CPL EMBEDDED TSRA...CONTINUES TO SLOWLY NUDGE E
ACROSS SW AR/NRN LA THIS AFTERNOON. STILL SEEING SOME HIGH
REFLECTIVITIES OVER WRN LA/PORTIONS OF SCNTRL AR...WITH TRENDS OF
THESE SHRA CONTINUING A SLOW MARCH EWD AND DIMINISHING LATER THIS
EVENING. MID LEVEL DRY AIR REMAINS EVIDENT ON THE MOSAIC RADAR
IMAGERY IN WAKE OF A WEAK SHORTWAVE OVER THE AREA...WHICH APPEARS
AS IF THIS WILL LINGER OVERNIGHT BEFORE THE NEXT SHORTWAVE ROTATES
AROUND THE NEARLY STATIONARY UPPER LOW PARKED OUT OVER THE
ROCKIES. BELIEVE THAT THE HEAVY RAIN THREAT WILL BE MINIMAL
TONIGHT...AND MAINLY CONFINED JUST E OF THE WATCH AREA THIS
EVENING BEFORE DIMINISHING. HOWEVER...AM STILL A BIT CONCERNED
WITH SCT CONVECTION DEVELOPING OVER THE HILL COUNTRY WHICH
CONTINUES TO TRAVERSE E AND MAY AFFECT PORTIONS OF DEEP E TX LATER
THIS EVENING SHOULD IT HOLD TOGETHER. HOWEVER...THIS CONVECTION
WILL ENCOUNTER MORE STABLE AIR OVER OUR REGION AND GIVEN THE LACK
OF TIME THIS AFTERNOON FOR ADDITIONAL HEATING...BELIEVE IT WILL
NOT HAVE MUCH TIME TO RECOVER MUCH THIS EVENING. DID TRIM BACK THE
FLASH FLOOD WATCH FOR NE TX N OF I-20...AS WELL AS MCCURTAIN
COUNTY OK AND SW AR...BUT DID MAINTAIN THE WATCH FOR E TX ALONG/S
OF I-20...AS WELL AS WCNTRL LA THROUGH 12Z TUESDAY TO ACCOUNT FOR
THE HILL COUNTRY CONVECTION...AND THE POTENTIAL THAT THE WATCH
WILL BE EXPANDED IN TIME AND POSSIBLY AREA TUESDAY WITH THE NEXT
ROUND OF CONVECTION EXPECTED TO MOVE THROUGH THE AREA.

DID MAINTAIN LIKELY/CATEGORICAL POPS AREAWIDE...BUT THE SHORT TERM
PROGS ARE CONSISTENT WITH WIDESPREAD ONE-HALF INCH TO THREE-
QUARTERS OF AN INCH OF QPF TUESDAY...WHICH SHOULD NOT RESULT IN
FLOODING ISSUES. HOWEVER...THE POTENTIAL FOR HEAVY RAIN MAY
INCREASE WEDNESDAY AS ANOTHER SHORTWAVE ROUNDS THE UPPER LOW INTO
THE REGION AS IT DRIFTS EWD INTO ERN NE/IA/ERN KS/NW MO. CAN/T
RULE OUT AN ISOLATED SVR STORM OR TWO WEDNESDAY AS WELL BUT
INSTABILITY WILL BE LIMITED WITH THE DENSE CLOUD COVER AND LACK OF
RESULTANT INSTABILITY EXPECTED. HOWEVER...STRONG SUB-SVR WIND
GUSTS MAY STILL DOWN A FEW TREES GIVEN THE SATURATED GROUND IN
PLACE AREAWIDE.

THE UPPER LOW SHOULD BEGIN TO OPEN THURSDAY AND SHIFT E ACROSS
THE MS VALLEY...IN RESPONSE SE STATES/FLA UPPER RIDGE FINALLY
BREAKING DOWN AND RIDGING ALOFT EXPANDING EWD ACROSS THE W. THIS
WILL RESULT IN THE FINAL TROUGH PASSAGE/SCT CONVECTION MOVING
THROUGH THE AREA THURSDAY. AFTERWARDS...A WEAK COLD FRONTAL
PASSAGE WILL RESULT IN DRIER AIR ADVECTING SWD INTO THE
REGION...SETTING THE STAGE FOR A WARM...DRY...BUT LESS HUMID
WEEKEND AS RIDGING ALOFT EXPANDS EWD ACROSS THE SRN PLAINS/LOWER
MS VALLEY. SHOULD START TO SEE MOISTURE ADVECTION RETURN SUNDAY
WITH ISOLATED CONVECTION POSSIBLE LATE AS THE NEXT CLOSED LOW
TAKES UP RESIDENCE OVER THE FOUR- CORNERS/ROCKIES LATE IN THE
WEEKEND/EARLY NEXT WEEK.

PRELIMS TO FOLLOW BELOW...

15

PREV DISCUSSION... /ISSUED 128 PM CDT MON APR 18 2016/

AVIATION...
FOR THE 18/18Z TAFS...AXIS OF MODERATE TO OCCASIONALLY HEAYY RAIN
CONTINUES TO DRIFT SLOWLY EWD ACROSS EXTREME ERN TX INTO SW AR AND
WRN LA. BACK EDGE OF THE RAIN HAS EXITED TYR/GGG AND WILL SOON AT
LFK WHILE ELD/MLU REMAIN JUST OUTSIDE OF THE ERN EDGE OF THE RAIN.
CIGS WILL BE VARYING BETWEEN IFR AND MVFR FOR MUCH OF THE TAF PD
WITH SOME OCCCASIONAL PERIODS OF LOW VFR CIGS POSSIBLE LATER THIS
AFTERNOON WHEN BREAKS IN THE RAIN OCCUR. DO EXPECT A LULL IN RAIN
OVERNIGHT BUT ADDITIONAL CONVECTION IS EXPECTED ON TUESDAY AS NEW
IMPULSES OF UPPER LEVEL ENERGY MOVE IN FROM THE WEST. WINDS WILL
MAINTAIN E/SE COMPONENTS WITH SPEEDS GENERALLY AT 10 KTS OR LESS.
/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  74  64  75 /  70  80  50  60
MLU  62  73  63  76 /  80  80  60  60
DEQ  59  73  62  75 /  50  70  50  50
TXK  60  73  63  75 /  60  80  50  60
ELD  62  72  63  74 /  80  80  60  60
TYR  64  75  65  76 /  50  80  50  60
GGG  64  74  64  75 /  50  80  50  60
LFK  66  75  65  77 /  50  80  50  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR LAZ001-002-010-017.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR TXZ136>138-149>153-
     165>167.

&&

24/15
Hazardous weather outlook, Apr 18, 12:25 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 PM CDT MON APR 18 2016

ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-CADDO-
BOSSIER-DE SOTO-SABINE-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1225 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT FOR
ALL OF EAST TEXAS...WESTERN LOUISIANA...ADJACENT SOUTHWEST
ARKANSAS AND WESTERN LOUISIANA. PERIODS OF MODERATE TO AT TIMES
HEAVY RAINFALL WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING
THIS EVENING WITH THE PASSAGE OF AN UPPER LEVEL DISTURBANCE THAT
WILL EJECT NORTHEAST OVER THE AREA. GROUNDS REMAIN SATURATED IN
WAKE OF WIDESPREAD ONE TO IN EXCESS OF THREE INCHES OF RAIN THAT
HAS FALLEN...WHICH MAY RESULT IN ISOLATED FLASH FLOODING AND FLOODING
OF LOW LYING...POOR DRAINAGE AREAS. ADDITIONAL RAINFALL AMOUNTS OF
A HALF INCH TO INCH...WITH ISOLATED AMOUNTS UP TO TWO INCHES OVER
DEEP EAST TEXAS AND WESTCENTRAL LOUISIANA...ARE POSSIBLE THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ADDITIONAL SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS
ARE EXPECTED TO MOVE BACK INTO THE AREA TUESDAY WITH THE PASSAGE
OF ANOTHER UPPER LEVEL DISTURBANCE. ADDITIONAL RAINFALL AMOUNTS OF
A HALF INCH TO AN INCH ARE EXPECTED...WHICH MAY RESULT IN MINOR
FLOODING OF LOW LYING...POOR DRAINAGE AREAS. A STRONGER
DISTURBANCE WILL YIELD ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
WEDNESDAY...SOME OF WHICH MAY CONTAIN LOCALLY HEAVY RAINFALL AND
THE POTENTIAL FOR FLASH FLOODING. ISOLATED STRONG STORMS CAN NOT
BE RULED OUT AS WELL...WITH STRONG WINDS WHICH MAY EASILY UPROOT
TREES GIVEN THE SATURATED GROUND IN PLACE. THE RAIN LOOKS TO
DIMINISH THURSDAY AFTERNOON WITH THE PASSAGE OF A WEAK COLD FRONT
THAT WILL MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
RAINFALL OR FLOOD REPORTS.

ARZ061-072-073-LAZ003>006-011>014-018>022-191100-
NEVADA-COLUMBIA-UNION-WEBSTER-CLAIBORNE-LINCOLN-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-
1225 PM CDT MON APR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO INCREASE THIS
AFTERNOON OVER SOUTHCENTRAL ARKANSAS AND THE EASTERN SECTIONS OF
NORTHCENTRAL LOUISIANA...AHEAD OF A SLOW MOVING UPPER LEVEL
DISTURBANCE THAT WILL DRIFT SLOWLY EAST ACROSS THE AREA. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE MAINLY WEST OF A DRY PRONG TO
ARCADIA LOUISIANA...TO MAGNOLIA AND PRESCOTT ARKANSAS LINE...WITH
MINOR FLOODING OF LOW LYING...POOR DRAINAGE AREAS POSSIBLE. THESE
SHOWERS AND ISOLATED THUNDERSTORMS SHOULD PERSIST THROUGH THIS
EVENING BEFORE DIMINISHING LATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ADDITIONAL SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS
ARE EXPECTED TO MOVE BACK INTO THE AREA TUESDAY WITH THE PASSAGE
OF ANOTHER UPPER LEVEL DISTURBANCE. A STRONGER DISTURBANCE WILL
YIELD ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WEDNESDAY...SOME
OF WHICH MAY CONTAIN LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR
LOCALIZED FLASH FLOODING. ISOLATED STRONG STORMS CAN NOT BE RULED
OUT AS WELL...WITH STRONG WINDS WHICH MAY EASILY UPROOT TREES
GIVEN THE SATURATED GROUND IN PLACE. THE RAIN LOOKS TO DIMINISH
THURSDAY EVENING WITH THE PASSAGE OF A WEAK COLD FRONT THAT WILL
MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGER...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:23 AM CDTRiver Flood WarningSHVBienville, Bossier25 days
Apr 19, 10:17 AM CDTRiver Flood WarningSHVCaddo6 days
Apr 19, 4:36 PM CDTSpecial Weather StatementSHVUnion39 min
Apr 19, 4:40 PM CDTAreal Flood AdvisorySHVBienville, Lincoln3 hr
Apr 19, 4:48 PM CDTFlash Flood WarningSHVBienville, Lincoln3 hr
Apr 19, 5:26 PM CDTAreal Flood AdvisorySHVBienville, Jackson, Lincoln, Ouachita, Union3 hr
Apr 19, 5:28 PM CDTAreal Flood AdvisorySHVNatchitoches3 hr
Apr 19, 6:19 PM CDTSpecial Weather StatementSHVCaddo41 min
Apr 19, 6:37 PM CDTSpecial Weather StatementSHVBossier38 min

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.